Alert archive / New York / Frost Advisories in 2025
Frost Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 9, 2025, 3:55 PM EDT for Chautauqua County, Erie County, Wyoming County, New York. It took effect at May 10, 2025, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2025, 3:55 PM EDT (19:55 UTC)
- In effect from
- May 10, 2025, 2:00 AM EDT
- Expired
- May 10, 2025, 7:54 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 40 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS71 KBUF 091955 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 355 PM EDT Fri May 9 2025 NYZ012-019-085-100800- /O.NEW.KBUF.FR.Y.0002.250510T0600Z-250510T1200Z/ Wyoming-Chautauqua-Southern Erie- Including the cities of Warsaw, Jamestown, Orchard Park, and Springville 355 PM EDT Fri May 9 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in areas of frost formation. * WHERE...Well inland from Lake Erie for Chautauqua and Southern Erie Counties, in addition to all of Wyoming County. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Thomas
3 follow-up statements
316 WWUS71 KBUF 100243 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1043 PM EDT Fri May 9 2025 NYZ012-019-085-101200- /O.CON.KBUF.FR.Y.0002.250510T0600Z-250510T1200Z/ Wyoming-Chautauqua-Southern Erie- Including the cities of Warsaw, Jamestown, Orchard Park, and Springville 1043 PM EDT Fri May 9 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in areas of frost formation. * WHERE...Well inland from Lake Erie for Chautauqua and Southern Erie Counties, in addition to all of Wyoming County. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Thomas
334 WWUS71 KBUF 101013 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 613 AM EDT Sat May 10 2025 NYZ012-085-101115- /O.CAN.KBUF.FR.Y.0002.000000T0000Z-250510T1200Z/ Wyoming-Southern Erie- Including the cities of Warsaw, Orchard Park, and Springville 613 AM EDT Sat May 10 2025 ...FROST ADVISORY IS CANCELLED... Temperatures will warm quickly after sunrise, ending the risk of frost. $$ NYZ019-101200- /O.CON.KBUF.FR.Y.0002.000000T0000Z-250510T1200Z/ Chautauqua- Including the cities of Jamestown 613 AM EDT Sat May 10 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Chautauqua County. The coldest temperatures and most widespread frost will be found over the southern portion of the county. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Hitchcock
714 WWUS71 KBUF 101154 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 754 AM EDT Sat May 10 2025 NYZ019-101300- /O.CAN.KBUF.FR.Y.0002.000000T0000Z-250510T1200Z/ Chautauqua- Including the cities of Jamestown 754 AM EDT Sat May 10 2025 ...FROST ADVISORY IS CANCELLED... The threat of frost has ended, therefore the Frost Advisory will be allowed to expire. $$ JM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 9, 1:45 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 9, 1:45 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 145 PM EDT Fri May 9 2025 .SYNOPSIS... Surface low pressure located along the Mid-Atlantic coastline mid- day today will slide northeast into New England tonight, producing rain across the eastern Lake Ontario region this afternoon through early Saturday. Meanwhile, to the west, elongated surface high pressure resides from northern Quebec to the central Great Lakes, supporting dry weather across Western New York. As high pressure slides east this weekend expect the drying trend to continue and push east into eastern New York. Additionally, expect a day-to-day warming trend with temperatures becoming summer like by Monday. While the weekend will provide a much wanted and needed few days of dry weather, the active wet pattern returns. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Visible satellite imagery this afternoon is depicting a broad cloud shield across the areas east of the Genesee Valley, with scattered diurnal cumulus clouds to the west of the shield across the areas west of Batavia. In addition to the blanket of clouds to the east, widespread rain continues to work its way north and east across central New York and into the Adirondacks due to a surface low over the Mid-Atlantic sliding northeast along the Eastern Seaboard. As the surface low becomes vertically stacked with a passing closed low over southern New England Saturday, the system will occlude and rapidly pull away into the Canadian Maritimes by Saturday evening. Overall, the deep moisture associated with the system will pull northeast tonight and Saturday morning. Overall, expect widespread rain to continue across the eastern Lake Ontario region this evening before gradually exiting east by Saturday morning. Meanwhile, across the western portions of New York State, elongated surface high pressure extending from northern Quebec to the central Great Lakes will gradually shift east as the aforementioned low departs. This will act to not only keep the Western New York dry but also dry conditions out across the eastern portions of the state Saturday afternoon and night. Outside of this, cooler weather will persist tonight and Saturday and troughing is actively in place across the region. Additionally, with clear skies across the west tonight and the already cooler temperatures, expect lows to plummet and support some patchy frost across the higher elevations of the western Southern Tier (Chautauqua, Allegany, and Cattaraugus counties) && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Elongated surface high pressure across the upper Great Lakes will fill in across the area late Saturday through the start of next week. As such, expect dry weather to prevail through Monday night as the surface high and associated mid-level ridging slides across the area. Temperatures will begin to rebound above normal the later half of the weekend and into Monday as plenty of warm moist air is advected into the region from the Gulf states on the back side of the surface high. && .LONG TERM /TUESDAY THROUGH FRIDAY/... After the nice weather to start off the week with large scale ridging moving overhead, more unsettled weather arrives Tuesday afternoon and evening continuing through the remainder of next week. The stationary upper level low over the Gulf Coast from this weekend will eject northeastward towards the Mid-Atlantic as a deep upper level trough digs into western CONUS. This will lead to rain showers late Tuesday afternoon continuing on Wednesday and Thursday. Coverage of precipitation looks greatest on Wednesday, however, there is still uncertainty surrounding the timing of this trough underneath the larger pattern ridging over eastern North America. By Friday, the next upper level wave moves across the upper Great Lakes with better moisture return leading to showers and thunderstorms associated with the cold front. Afternoon temperatures will be in the low to mid-70s, slightly limited by any cloud cover with the upper low, before warming later in the week. Latest NBM probability of high temperatures over 80F degrees exceeds 50% across most of western NY for next Thursday and Friday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Broad cloud shield covers the eastern half of the forecast area this afternoon with widespread rain continuing to spread northward from Central New York to the eastern Lake Ontario region due to a passing coastal low. Within this cloud shield (reaching as far west as Rochester currently), conditions are mainly low end MVFR to IFR. Rain will begin it eastward pull tonight before exiting the eastern Lake Ontario region by Saturday morning. Overall, expect conditions across the Genesee Valley eastward to MVFR/IFR through tonight and into Saturday morning. Outside of this, across the western portions of the area, mainly low end VFR prevails due to the formation of diurnal cumulus. Then, Saturday the surface low responsible for the rain and blanket of clouds today will pull northeast further into New England, allowing clouds to clear and conditions to improve to widespread VFR. Outlook... Saturday night...Mainly VFR. Sunday through Monday...VFR. Tuesday...Mainly VFR with a chance of showers late. Wednesday...MVFR due to a chance of rain showers. && .MARINE... North/northeasterly winds this afternoon are producing a moderate chop of Lakes Erie and Ontario, though winds and waves remain below Small Craft Criteria at this time. Winds will shift northwesterly on Lake Ontario tonight, supporting a continued moderate chop. Winds then shift westerly Saturday afternoon and evening ahead of an approaching weak cold front, supporting winds and waves to briefly reach Small Craft Advisory criteria on the eastern end of Lake Ontario. Surface high pressure will then work its way across the region Sunday and Monday supporting winds and waves to subside. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...EAJ NEAR TERM...EAJ SHORT TERM...EAJ LONG TERM...Brothers AVIATION...EAJ MARINE...EAJ
Hazardous weather outlook, May 9, 4:27 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 427 AM EDT Fri May 9 2025 NYZ001>008-010>014-019>021-085-100930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 427 AM EDT Fri May 9 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 427 AM EDT Fri May 9 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Frost Advisories in New York, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.